Hail, Weston
- When
- July 29, 1:12 PM MST
- Where
- Weston County, 8 mi S of Newcastle
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.733, -104.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 29, 1:00 PM MST, 12 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT THU JUL 29 2004 .DISCUSSION...FAIRLY POTENT S/W NOW IN ERN MT WL BE MVG THRU CWA TNGT. SFC LO CURRENTLY LOCATED OVR ERN WY FCST TO MOVE S THRU THE REMAINDER OF THE AFTN WITH WARM FRONT EXTENDING NE FROM IT INTO CTRL SD. THIS WL BE MAIN FOCUS FOR STORMS THIS AFTN AND EVENING. CAPE VALUES OF AROUND 1200 J/KG BEING FCST BY RUC OVR KCDR AROUND 00Z WITH GOOD SHEAR. LKS LIKE MOST ACTION WL BE IN NE AND CO...BUT A COUPLE OF SVR STORMS MAY DEVELOP FROM FALL RIVER ACROSS TO JACKSON AND BENNETT COUNTIES. LL JET DEVELOPS THIS EVENING OVR CTRL NE AND SHOULD FEED MORE STORMS INTO ERN ZNS...INSTABILITY NOT VERY IMPRESSIVE IN THESE AREAS BUT THERE WL BE PLENTY OF LIFT AROUND SO WENT WITH LIKELY POPS FROM HAAKON COUNTY TO SHANNON AND EAST. CHANCE POPS FURTHER N AND W. TEMPS SHOULD ONCE AGAIN FALL BELOW NORMAL INTO THE UPR 40S TO MID 50S. WL START TO SEE SOME MUCH DRIER AND WARMER AIR MOVING BACK INTO CWA STARTING FRI AND CONTINUING THRU THE REMAINDER OF THE FCST PD. UPR RDG OVER ALL OF THE WRN U.S. WITH NO MONSOONAL MOISTURE TO SPEAK OF MOVING INTO THE CONUS. EXPECT HIGHS THROUGH THE MIDDLE OF NEXT WEEK TO CONSTANTLY BE IN THE 90S WITH SOME AREAS POSSIBLY SEEING 100-105 OVR THE PLNS. COULD BE SOME FIRE WX CONCERNS IN THE NEAR FUTURE. && UNR WATCHES/WARNINGS/ADVISORIES... .SD...NONE. .WY...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 630 AM MDT THU JUL 29 2004 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-301300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 630 AM MDT (730 AM CDT) THU JUL 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTHEAST WYOMING AND SOUTHWEST SOUTH DAKOTA. THE MAIN THREAT WILL BE WIND GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HOT AND DRY CONDITIONS ARE EXPECTED FOR THE WEEKEND AND THE FIRST HALF OF NEXT WEEK. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The Rapid City radar (KUDX), 119 km away, was scanning. The volume nearest the first event began at 20:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2004Every state in 2004This day in weather historyWarnings in Wyoming, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412573.